Alert archive / West Virginia / Tornado Warnings in 2025
Tornado Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at May 30, 2025, 1:17 PM EDT for McDowell County, West Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2025, 1:17 PM EDT (17:17 UTC)
- Expired
- May 30, 2025, 1:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County McDowell County, WV
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:22 PM EDT | TSTM WND DMG | 2 Nw Anawalt, WV | Tree down across Elkhorn Mountain Highway in Pageton. Time estimated from radar. |
| May 30, 1:22 PM EDT | TSTM WND DMG | 2 Nw Anawalt, WV | Tree down in Crolitz between Iaeger and Panther. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WFUS51 KRLX 301717
TORRLX
WVC047-301745-
/O.NEW.KRLX.TO.W.0024.250530T1717Z-250530T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
117 PM EDT Fri May 30 2025
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Southeastern McDowell County in southern West Virginia...
* Until 145 PM EDT.
* At 117 PM EDT, a severe thunderstorm capable of producing a tornado
was located near War, or 10 miles northwest of Tazewell, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gary around 120 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Elbert, Cucumber, Jenkinjones, and Anawalt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3730 8165 3743 8140 3734 8136 3732 8138
3731 8140 3728 8141 3727 8145 3725 8148
3725 8150 3724 8151 3723 8162
TIME...MOT...LOC 1717Z 261DEG 29KT 3726 8161
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
082 follow-up statements
680
WWUS51 KRLX 301731
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
131 PM EDT Fri May 30 2025
WVC047-301745-
/O.CON.KRLX.TO.W.0024.000000T0000Z-250530T1745Z/
McDowell WV-
131 PM EDT Fri May 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHEASTERN MCDOWELL COUNTY...
At 130 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Boissevain, or 10 miles north of Tazewell, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern McDowell County, including the following locations...
Jenkinjones and Anawalt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3743 8140 3734 8136 3732 8138 3731 8140
3728 8141 3727 8145 3737 8152
TIME...MOT...LOC 1730Z 261DEG 29KT 3728 8148
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
08447
WWUS51 KRLX 301741
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
141 PM EDT Fri May 30 2025
WVC047-301751-
/O.EXP.KRLX.TO.W.0024.000000T0000Z-250530T1745Z/
McDowell WV-
141 PM EDT Fri May 30 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MCDOWELL COUNTY WILL EXPIRE
AT 145 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM EDT for southern West
Virginia.
&&
LAT...LON 3743 8140 3734 8136 3732 8138 3731 8140
3728 8141 3727 8145 3737 8152
TIME...MOT...LOC 1741Z 261DEG 29KT 3729 8139
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at May 30, 12:26 PM EDT, 51 minutes earlier.
Area forecast discussion, May 30, 12:26 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1226 PM EDT Fri May 30 2025
.SYNOPSIS...
A potent low brings stout rainfall Friday, with strong storms
possible across the south. Showers/storms linger Saturday. Dry
next week, turning hot by midweek.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 730 AM Friday...
After collaboration with neighbors, we did join in with a Flood
Watch for the northeastern quadrant of our CWA, minus Taylor and
Harrison counties.
As of 255 AM Friday...
Most valleys across central and southern WV, into NE KY and SW
VA appear to have fog or low stratus in them, even in areas that
have had high clouds overhead. Fog is more patchy in nature, or
absent altogether, over most of SE OH and north-central WV,
though some breaks in the clouds may allow a quick deterioration
there over the next few hours. Between rain expected to move in
from the west, and winds starting to stir as a low pressure
system approaches from the west, fog should generally dissipate
between 7 AM and 10 AM this morning.
That rain, currently moving into SW Ohio and central KY, should
work east towards the Huntington Tri-State area between sunrise
and 9 AM, then spread across the rest of the CWA by around
midday. The low is forecast to move across the southern
coalfields this morning, then up along the mountains this
afternoon before shifting off to the east this evening. South of
the low and its associated fronts, there may be enough warm
advection to promote sufficient instability for some stronger
storms, and SPC did maintain the marginal risk over our area.
The main concern would be for strong winds, but given the
proximity of the boundaries and low, and some forecast soundings
showing nicely looping hodographs in the lower levels, if a
strong enough storm develops, a tornado can't be ruled out. Once
the low pushes the cold front through a given location, the
severe weather threat should end there. Some thunderstorms are
possible north/northwest of the front, but severe storms are not
anticipated.
The main round of showers lingering into this evening should
largely be tamped down by around midnight tonight. However,
models are in reasonably good agreement that a trailing upper-
level shortwave will bring a resurgence in shower activity later
tonight into Saturday morning. For much of the area, the current
QPF forecast using mostly WPC data shows fairly widespread 1.00"
or more for the Ohio Valley down through the Charleston Metro
and east to the mountains, with lesser amounts for our far NW
counties, and our far southern counties. The best chance for
totals getting up to or even over 2" appears to be over the
northeastern corner of the CWA, especially the northern
mountains and their western slopes. Given that this area has
already received 1.5-2.25" of rain in the Tue-Thurs system, that
would be our main area of concern for potential flooding. While
a few of the HREF members show concerning high-end rainfall
potential, at this time, in coordination with neighbors and WPC,
we opted to hold off on any expansion of the Flood Watch into
our CWA and will defer to the next shift to monitor the morning
model data.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1224 PM Friday...
The upper-level low responsible for bringing unsettled weather
to our region will pull away into eastern Ontario and Quebec
Sunday, and high pressure will slowly build into the Ohio Valley
behind it. Dry weather is expected across our region Sunday,
But lower heights and cold air aloft will keep temperatures
below normal Sunday afternoon. Highs will only be in the upper
60s to lower 70s Sunday.
Upper-level heights will begin to rise Monday as a ridge shifts into
the eastern U.S. This will allow a period of warm and dry weather to
return with high temperatures expected to rebound into the middle to
upper 70s areawide.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1224 PM Friday...
The upper-level ridge will center itself over the middle Ohio Valley
Tuesday with temperatures expected to soar into the upper 80s. The
ridge will shift farther to the east Wednesday, with the axis
focused over the East Coast. A south-southwesterly flow will
transport warm, muggy air into the middle Ohio Valley with
temperatures reaching the upper 80s to lower 90s and dew points
rising to the middle 60s.
Model variability increases for the late portion of next week, but
models are suggesting the next low pressure system should approach
by next Thursday, which will reintroduce rain chances into the
region through at least next Friday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 730 AM Friday...
Fog and low stratus lingers for our southern/eastern sites. It
is gradually burning off or mixing out as the sun comes up for
eastern areas with clear skies, and winds start to pick up in
the south and west as the low pressure system approaches the
CWA. Even when fog clears, we can expect areas of MVFR to IFR
VSBY in moderate to heavy rain. We also expect MVFR ceilings to
be fairly widespread much of the TAF period, and IFR ceilings
will track eastward with the low pressure system through the
day, then get hung up along and northwest of the mountains this
evening into the overnight hours.
Did a mix of TEMPO and PROB30 groups for thunderstorms during
the afternoon and evening hours, depending on the level of
confidence, with TEMPOs for the three southern sites, and PROB30
for the 3 northern sites. Some of the storms today could be
strong to severe, with strong winds, hail, and a tornado
potential as well.
Light winds this morning will pick heading towards and beyond
midday as the low tracks across the CWA. Behind the low and cold
front, NW'ly will pick up and become gusty, then shift more W'ly
this evening into the overnight hours.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium on impacts and timing.
ALTERNATE SCENARIOS: Timing of rain arrival and intensity may
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY M H H H H H L L M H M H
HTS CONSISTENCY H H H H M H H H H H H H
BKW CONSISTENCY H H H H M H H H H H H H
EKN CONSISTENCY H H H L L H H M H L H H
PKB CONSISTENCY H H H M M H L L H M H H
CKB CONSISTENCY H H H H H M H H H H M H
AFTER 18Z SATURDAY...
IFR at times in showers and thunderstorms late Saturday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late tonight for WVZ027-028-030-039-040-
519>523-525-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...FK/JMC
NEAR TERM...FK
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...FKHazardous weather outlook, May 30, 7:38 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 738 AM EDT Fri May 30 2025 WVZ027-028-030-039-040-519>523-525-526-311145- Clay-Braxton-Lewis-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Northwest Randolph-Southeast Randolph- 738 AM EDT Fri May 30 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central, northeast, northern and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Showers and thunderstorms will increase the risk of excessive rainfall today. One to two inches of rain is expected with locally higher amounts possible. In addition, isolated strong to severe thunderstorms will be capable of producing damaging wind gusts or an isolated tornado this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>026-029- 031>034-515>518-524-311145- Greenup-Carter-Boyd-Lawrence-Meigs-Gallia-Lawrence OH-Dickenson- Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Boone-Gilmer-Harrison-Taylor-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Southeast Pocahontas- 738 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms will increase the risk of excessive rainfall today. One to two inches of rain is expected with locally higher amounts possible. In addition, isolated strong to severe thunderstorms will be capable of producing damaging wind gusts or an isolated tornado this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083-084-311145- Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 738 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 30, 11:14 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
1114 AM EDT Fri May 30 2025
KYZ102-103-105-301600-
Boyd KY-Carter KY-Lawrence KY-
1114 AM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOYD...WESTERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES THROUGH NOON EDT...
At 1114 AM EDT, Doppler radar was tracking a strong thunderstorm near
Culver, or near Blaine, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blaine, Grayson Lake State Park, Yatesville Lake State Park,
Webbville, Denton, Martha, Houckville, Fallsburg, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3829 8274 3817 8266 3797 8279 3796 8282
3800 8295 3796 8299 3797 8301 3799 8303
3804 8300 3805 8296 3809 8293 3812 8289
3817 8292 3817 8298 3820 8301 3820 8304
3825 8304
TIME...MOT...LOC 1514Z 240DEG 21KT 3804 8296
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Local storm report, May 30, 11:27 AM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1127 AM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM Flash Flood 3 NW Grayson 38.37N 82.98W
05/30/2025 Carter KY Public
A bridge being overran with water due to
flash flooding.
&&Special weather statement, May 30, 11:45 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
1145 AM EDT Fri May 30 2025
VAZ003-004-301630-
Dickenson VA-Buchanan VA-
1145 AM EDT Fri May 30 2025
...STRONG THUNDERSTORMS WILL IMPACT DICKENSON AND BUCHANAN COUNTIES
THROUGH 1230 PM EDT...
At 1142 AM EDT, Doppler radar was tracking a line of strong
thunderstorms near Gaskill, or near Clintwood, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clintwood, Grundy, Haysi, Breaks Interstate, Davenport, John
Flannagan Lake, Big Rock, Trammel, Paw Paw, Clinchco, Oakwood, Stacy,
Nora, Vansant, Hurley, McClure, and Roseann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Some storms within the line may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
3754 8197 3753 8194 3751 8193 3747 8200
3744 8194 3736 8193 3733 8187 3728 8185
3728 8178 3722 8174 3713 8192 3713 8199
3705 8204 3704 8217 3699 8226 3696 8235
TIME...MOT...LOC 1542Z 272DEG 36KT 3715 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Local storm report, May 30, 11:57 AM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1157 AM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM Flash Flood 2 N Grayson 38.36N 82.94W
05/30/2025 Carter KY Public
Roadway flooded with fast moving water along
Stan Branch.
&&
JRMSpecial weather statement, May 30, 12:00 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
1200 PM EDT Fri May 30 2025
WVZ005>007-013-014-301645-
Mason WV-Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
1200 PM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MASON...CABELL...
PUTNAM...NORTHWESTERN LINCOLN AND NORTHERN WAYNE COUNTIES THROUGH
1245 PM EDT...
At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wayne, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntington, Nitro, Winfield, Wayne, Hamlin, Proctorville, Beech Fork
State Park, Hurricane, Barboursville, Milton, Eleanor, Buffalo, Poca,
Ona, Culloden, East Lynn Lake, Centerville, Teays Valley, Cross
Lanes, and West Hamlin.
This includes Interstate 64 in West Virginia between mile markers 8
and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3831 8257 3844 8240 3844 8233 3850 8230
3866 8208 3861 8187 3844 8179 3840 8190
3835 8191 3806 8251 3826 8258
TIME...MOT...LOC 1600Z 240DEG 35KT 3826 8247
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
08Special weather statement, May 30, 12:25 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
1225 PM EDT Fri May 30 2025
WVZ005-013-014-024>026-301715-
Boone WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-Putnam WV-
1225 PM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MINGO...SOUTHERN
PUTNAM...LINCOLN...NORTHWESTERN LOGAN...SOUTHEASTERN WAYNE AND
NORTHWESTERN BOONE COUNTIES THROUGH 115 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hode, or 9 miles east of Inez, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Logan, Chapmanville, Ranger, Mount Gay-Shamrock,
Spurlockville, Harts, Chief Logan State, Holden, Gill, Kiahsville,
Dunlow, Julian, Danville, West Logan, Kermit, Mitchell Heights, Mount
Gay, Turtle Creek, and Crum.
This includes Route 119 near mile marker 14, and between mile markers
16 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3809 8244 3832 8196 3815 8178 3776 8202
3780 8237 3782 8238 3781 8240 3783 8240
3785 8242 3786 8242 3787 8241 3790 8244
3791 8246
TIME...MOT...LOC 1624Z 271DEG 23KT 3790 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:31 AM EDT | Flood Watch | RLX | Barbour, Braxton, Clay, Lewis, Nicholas, Pocahontas and 3 more | 14 hr |
| May 30, 9:21 AM EDT | Special Weather Statement | RLX | Wayne | 24 min |
| May 30, 11:06 AM EDT | Special Weather Statement | RLX | Logan, Mingo | 39 min |
| May 30, 11:43 AM EDT | Areal Flood Warning | RLX | Cabell, Mason | 8 hr |
| May 30, 12:00 PM EDT | Special Weather Statement | RLX | Cabell, Putnam, Wayne | 45 min |
| May 30, 12:12 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 48 min |
| May 30, 12:25 PM EDT | Special Weather Statement | RLX | Lincoln | 50 min |
| May 30, 12:43 PM EDT | Tornado Warning | RLX | McDowell, Mingo, Wyoming | 32 min |
| May 30, 12:46 PM EDT | Tornado Warning | RLX | McDowell | 29 min |
| May 30, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Raleigh | 57 min |
| May 30, 2:37 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Lewis, Nicholas and 4 more | 53 min |
| May 30, 2:56 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 64 min |
| May 30, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Pocahontas, Randolph, Upshur and 1 more | 61 min |
| May 30, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie, Tyler | 30 min |
| May 30, 3:47 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Pleasants, Ritchie, Roane, Tyler and 2 more | 29 hr |
| May 30, 4:01 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 23 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 52 min |
| May 30, 5:20 PM EDT | Areal Flood Warning | RLX | Doddridge, Harrison, Ritchie, Tyler | 26 hr |
Nearby
Tornado Warnings in West Virginia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.